New York, 2012High Wind in New York, February 25, 2012
February 25, 2012 · NWS OKX · 1 event in 1 county or zone
High winds occurred on February 25th behind a deep low pressure system.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred on February 25th behind a deep low pressure system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 25, 1:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 25, 1:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
117 PM EST SAT FEB 25 2012
.SYNOPSIS...
INTENSE LOW PRESSURE WILL DRIFT OVER THE CANADIAN MARITIMES TODAY
BEFORE DEPARTING LATE TONIGHT. MEANWHILE...HIGH PRESSURE BUILDS
INTO THE OHIO VALLEY. THAT HIGH PASSES SOUTH OF LONG ISLAND SUNDAY
THROUGH SUNDAY NIGHT. A WARM FRONT LIFTS NORTH EARLY MONDAY
FOLLOWED BY A COLD FRONT MONDAY NIGHT. HIGH PRESSURE BUILDS TO OUR
NORTH TUESDAY AND TUESDAY NIGHT. A COMPLEX STORM SYSTEM IMPACTS
THE TRI- STATE FROM WEDNESDAY THROUGH THURSDAY. HIGH PRESSURE THEN
BUILDS INTO THE REGION INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INTENSE LOW PRESSURE WILL CONTINUE TO DRIFT NE THROUGH THE
CANADIAN MARITIMES THIS AFTERNOON. FORECAST SOUNDINGS AND TRENDS
CONTINUE TO DEPICTING A SOLID ADVISORY EVENT...WITH AN ISOLATED
HIGH WIND WARNING POTENTIAL.
A WEAK H5 SHORTWAVE PASSING THROUGH THE AREA THIS AFTERNOON...AND
MOISTURE FROM LAKE STREAMERS...WILL CONTINUE TO TOUCH OFF ISOLATED
SNOW SHOWERS ACROSS THE AREA. BEST TRAJECTORY FOR A BRIEFLY HEAVIER
SNOW SHOWER APPEARS TO BE ACROSS NORTHERN CONN ZONES.
NOT EXPECTING TEMPS TO MOVE MUCH FROM CURRENT AS CONSIDERABLE
CLOUD COVER HAS DEVELOPED...IN FACT COULD DROP A FEW DEGREES ALONG
THE COAST. HIGH TEMPS FOR THE REST OF THE AFTERNOON WILL BE
GENERALLY IN THE UPPER 30S/LOWER 40S ACROSS INTERIOR...AND LOWER
TO MID 40S CITY/COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
WINDS CONTINUE TO DIMINISH THIS EVENING...BUT WILL AVERAGE 15 TO
20 MPH WITH 20 TO 30 MPH GUSTS FOR MUCH OF THE NIGHT. WITH LOW
PRES DEPARTING AND HIGH PRES BUILDING SOUTH OF LONG ISLAND...SKIES
WILL CLEAR OUT...BUT WINDS WILL BE TOO STRONG FOR OPTIMAL
RADIATIONAL COOLING CONDITIONS. NORTHWEST WINDS WILL USHER A
COLDER AIRMASS OVER THE REGION WITH LOWS TONIGHT DROPPING INTO THE
UPPER 20S IN/AROUND NYC AND IN THE LOW TO MID 20S ELSEWHERE...WITH
UPPER TEENS POSSIBLE IN HIGHER ELEVATIONS AND IN OUTLYING AREAS.
SUNNY...DRY AND MILD ON SUNDAY WITH HIGH PRES JUST SOUTH OF LONG
ISLAND. HIGHS WILL TOP OFF IN THE LOW TO MID 40S...WHICH IS RIGHT
AROUND NORMAL FOR THIS TIME OF YEAR.
HIGH PRES MOVES OFFSHORE SUNDAY NIGHT. RETURN FLOW DEVELOPS AS A
WARM FRONT LIFTS NORTH THROUGH THE REGION LATE SUNDAY NIGHT AND
INTO MONDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL USHER A WARM
AND MILD AIRMASS INTO THE REGION...WITH TEMPERATURES WELL ABOVE
NORMAL ONCE AGAIN. HIGHS WILL TOP OFF IN THE MID TO UPPER 50S
ACROSS NYC AND URBANIZED AREAS OF NE NJ...AND IN THE LOW TO MID
50S ELSEWHERE.
A WEAK CLIPPER SYSTEM WILL PASS WELL NORTH OF THE AREA MONDAY
NIGHT...DRAGGING A WEAK COLD FRONT THROUGH THE REGION. NO PRECIP
IS EXPECTED WITH ITS PASSAGE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
FORECAST LEANS MAINLY TOWARDS THE 00Z ECMWF...WITH SOME WEIGHING
IN OF 0Z CMC-GLOBAL AND GFS ENSEMBLE MEAN.
RIDGING BUILDS IN ALOFT FROM TUESDAY INTO TUESDAY NIGHT...WHICH
SHOULD KEEP THE REGION DRY THROUGH TUESDAY EVENING. APPEARS THERE
COULD BE STRONG ENOUGH LOW LEVEL WARM ADVECTION LATE TUESDAY NIGHT
TO WARRANT LOW END CHANCE POPS FAR WESTERN ZONES...AND SLIGHT
CHANCE POPS REMAINDER. P-TYPE SLIGHTLY PROBLEMATIC...AS DEPENDING
UPON EXACTLY HOW MUCH WARMER AIR WORKS IN ALOFT...COULD SEE MAINLY
SNOW ACROSS HIGHER ELEVATIONS ACROSS NORTHERN ZONES...WITH A
RAIN/SNOW MIX POSSIBLE ELSEWHERE.
NOTING HOW THIS PAST EVENT PLAYED OUT AND CLIMATOLOGY...LIKE THE
ECMWF IDEA OF KEEPING THE SFC WARM FRONT AND COASTAL LOW TRACK TO
OUR S WEDNESDAY-THURSDAY. ECMWF DOES APPEAR TO BE AN OUTLIER WITH
THE EXTENT IT CUTS OFF UPPER LOW...AND LIKELY IS TOO SLOW WITH THE
SYSTEM OVERALL. HOWEVER DO THINK THAT THE PASSAGE OF THE UPPER
TROUGH ON THURSDAY...LIKE THE CMC-GLOBAL WARRANTS CHANCE POPS. AS
FOR P-TYPE WEDNESDAY-THURSDAY...LEANING TOWARDS A RAIN/SNOW MIX
ACROSS THE INTERIOR...WITH MAINLY RAIN ACROSS SOUTHERN ZONES.
BOUNDARY LAYER COULD WARM ENOUGH IN THE AFTERNOON WEDNESDAY AND
THURSDAY FOR ALL AREAS TO SEE RAIN...AND AM FORECASTING THIS...BUT
AM UNCERTAIN IF THIS WILL ACTUALLY PLAY OUT. IN ADDITION TO THE
PRECIPITATION...HAVE THE POTENTIAL FOR GUSTY EASTERLY WINDS FROM
WEDNESDAY-WEDNESDAY NIGHT THEN GUSTY NE-N WINDS THURSDAY AS WELL.
FOR NOW HAVE SLIGHT CHANCE POPS THURSDAY EVENING...THEN DRY INTO
FRIDAY WITH RIDGING BUILDING IN ALOFT.
FOR TEMPERATURES...TOOK MEX/MEX ENSEMBLE MEAN BLEND...AND TWEAKED
TOWARDS ECMWF LOW LEVEL THERMAL FIELD. MAIN ADJUSTMENTS WERE ON
WEDNESDAY/THURSDAY...AND QUITE POSSIBLY DID NOT GO COLD
ENOUGH...ESPECIALLY ON THURSDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
STRONG LOW PRESSURE IN CANADIAN MARITIMES SLOWLY MOVES FARTHER
AWAY TODAY AND HIGH PRESSURE BEGINS TO BUILD IN TO THE WEST OF THE
AREA TONIGHT SUNDAY MORNING.
VFR FORECAST THROUGH THE TAF PERIOD WITH THE ONLY EXCEPTION BEING
THIS AFTERNOON WITH ANY QUICK SNOW SHOWERS THAT MOVE THROUGH. CIGS
NEAR LOW END VFR NEAR 4-5 KFT. WITH COVERAGE ONLY EXPECTED TO BE
ISOLATED...LEFT OUT OF TAFS FOR TIME BEING...BUT WILL MONITOR
RADAR TRENDS FOR ANY POSSIBLE AMENDMENTS. MAIN ISSUE THOUGH IS
STRONG GUSTING WESTERLY WINDS. GUSTS HAVE BEEN INCREASING THE LAST
HOUR AROUND 35 TO 40 KT AND NOTING SOME INCREASE IN WINDS ALOFT
THIS AFTERNOON...FORECAST STILL HAS 37 TO 43 KT GUSTS THROUGH THE
AFTERNOON. LOCALLY...GUSTS COULD PEAK A FEW KTS HIGHER THAN
FORECAST.
WINDS GUSTS SLOWLY LOWER TONIGHT THROUGH EARLY SUNDAY AFTERNOON AS
WINDS BECOME MORE WNW.
OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUNDAY AFTERNOON-SUNDAY NIGHT...VFR. GUSTY WINDS POSSIBLE BEFORE
EVENING.
.MONDAY-MONDAY NIGHT. VFR...WITH GUSTY WINDS POSSIBLE.
.TUESDAY-TUESDAY NIGHT...VFR.
.WEDNESDAY...SUB-VFR LIKELY IN RAIN SOUTHERN TERMINALS AND
RAIN AND/OR SNOW NORTHERN TERMINALS. GUSTY EAST WINDS POSSIBLE.
.THURSDAY...SUB-VFR POSSIBLE WITH SHOWER ACTIVITY.
&&
.MARINE...
GENERALLY SOLID GALE AND ISOLATED STORM FORCE CONDITIONS ON THE
WATERS THIS AFTERNOON. WINDS MAY PICK UP A BIT THROUGH EARLY
EVENING WITH SMALL SHOT OF CAA IN WAKE OF TROUGH. WINDS WILL
GRADUALLY DECREASE TO SMALL CRAFT ADVISORY LEVELS AFTER MIDNIGHT
TONIGHT AS LOW PRESSURE WEAKENS AND DEPARTS. HIGH SEAS ON THE
OCEAN WILL GRADUALLY SUBSIDE IN RESPONSE.
TRANQUIL CONDITIONS EXPECTED BY SUNDAY NIGHT ON ALL WATERS.
WINDS/SEAS MAY BRIEFLY BUILD TO SCA LEVELS LATE MONDAY/MONDAY
NIGHT ON THE EASTERN OCEAN WATERS WEAK LOW PRESSURE PASSES TO THE
EAST.
SUB-SMALL CRAFT CONDITIONS ON TUESDAY...THEN WINDS AND SEAS
INCREASE WEDNESDAY ON INCREASING EASTERLY FLOW. DUE TO UNCERTAINTY
FOR NOW CAPPED GUSTS TO SMALL CRAFT LEVELS...BUT THERE IS THE
POTENTIAL FOR AT LEAST GALE FORCE GUSTS...AND WILL HIGHLIGHT THIS
IN THE HWO.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS FORECAST THROUGH EARLY NEXT
WEEK...THEN THERE IS THE POTENTIAL FOR SIGNIFICANT PRECIPITATION
FROM WEDNESDAY INTO THURSDAY.
&&
.TIDES/COASTAL FLOODING...
A STRONG OFFSHORE FLOW WILL LIKELY RESULT IN BLOWOUT TIDES DURING
THE LATE AFTERNOON LOW TIDE ACROSS NY HARBOR AND SOUTHERN AND
EASTERN BAYS OF NYC/LI...AND THE EVENING LOW TIDES ACROSS ALONG
WESTERN AND CENTRAL LI SOUND. WATER LEVELS ARE FORECAST TO BE 2 TO 2
1/2 FEET BELOW MLLW. THESE VALUES CAN CAUSE NAVIGATIONAL PROBLEMS
FOR MARINERS. LOW WATERS PROBLEMS SHOULD CEASE THEREAFTER.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR CTZ011-012.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ005>010.
NY...HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR NYZ072>075-
078>081-176>179.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ067>071.
NJ...HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR NJZ006-106-
108.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ002-004-
103>105-107.
MARINE...LOW WATER ADVISORY UNTIL 9 PM EST THIS EVENING FOR ANZ330-335-
338-340-345.
STORM WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...
NEAR TERM...NV
SHORT TERM...
LONG TERM...
AVIATION...JM
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 25, 3:19 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
319 AM EST SAT FEB 25 2012
CTZ011-012-NJZ006-106-108-NYZ072>075-078>081-176>179-261100-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-EASTERN ESSEX-
EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
319 AM EST SAT FEB 25 2012
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>010-NJZ002-004-103>105-107-NYZ067>071-261100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
319 AM EST SAT FEB 25 2012
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-261100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
319 AM EST SAT FEB 25 2012
...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...LOW WATER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-355-261100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
319 AM EST SAT FEB 25 2012
...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Feb 25, 2:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
239 PM EST SAT FEB 25 2012
CTZ005>008-NYZ067-068-070-252130-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-NORTHERN WESTCHESTER-ORANGE-PUTNAM-
239 PM EST SAT FEB 25 2012
...MODERATE TO HEAVY SNOW SHOWERS WILL IMPACT NORTHERN
FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW LONDON...NORTHERN NEW
HAVEN...NORTHERN WESTCHESTER...ORANGE AND PUTNAM COUNTIES...
AT 231 PM EST...THE NATIONAL WEATHER SERVICE WAS TRACKING A LINE OF
MODERATE TO HEAVY SNOW SHOWERS ALONG A LINE FROM BINGHAMTON NY TO
BRADLEY CT...MOVING SOUTHEAST AT 25 MPH.
THESE SNOW SHOWERS ARE EXPECTED TO ENTER THE REGION BETWEEN 330 PM
AND 400 PM. THEY MAY WEAKEN A BIT...BUT THE FALLING SNOW COMBINED
WITH 40 TO 50 MPH WIND GUSTS WILL LIKELY CAUSE VISIBILITIES TO
BRIEFLY FALL TO 1/2 MILE OR LESS IN SPOTS.
MOTORISTS SHOULD USE EXTRA CAUTION AS THE VISIBILITY WILL DROP
RAPIDLY IN THE BAND. A FEW SLIPPERY SPOTS ARE POSSIBLE ESPECIALLY ON
BRIDGES AND OVERPASSES.
NV
High Wind, Northwest Suffolk
- When
- February 25, 3:00 PM EST to 8:00 PM EST
- Where
- Northwest Suffolk forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A wind gust to 59 MPH was measured by the mesonet site at Eatons Neck. This occurred at 5:30 PM on February 25th.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 25, 20123 deaths · 26 injured · 2 events
- High Wind in Massachusetts, February 25, 2012$165,000 · 53 kt wind · 9 events
- High Wind in Virginia, February 25, 2012$48,000 · 55 kt wind · 9 events
- Lake-Effect Snow in New York, February 25, 2012$60,000 · 3 events
- Lake-Effect Snow in Pennsylvania, February 25, 2012$50,000 · 1 event
- Lake-Effect Snow in Ohio, February 25, 2012$50,000 · 1 event
- High Wind in Nevada, February 25, 2012$30,000 · 76 kt wind · 6 events
- Winter Storm in North Dakota, February 25 to 27, 201217 events
- High Wind in Wyoming, February 25 to 26, 201252 kt wind · 16 events
- Winter Storm in Minnesota, February 25 to 27, 201216 events
- Astronomical Low Tide in New Jersey, February 25 to 26, 201215 events
- Heavy Snow in North Dakota, February 25 to 27, 201212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365142.